Your period 4x/year????

  1. I had no idea you could get an injection once every three months of Depro-Provera to prevent pregnancy. WOW! only get your period 4x/year. Read about it in a magazine at the Dentist office today.........
    Figures that when I no longer have to worry about getting pregnant they have stuff like this. Just think of all the LESS PMSing I would have done! And Pharmacia, the company that manufactures it in NJ, is in my backyard where I grew up! I could have seen the place from my bedroom window.
    How safe is it? Anyone using it? I'm just amazed. You ladies have it easy these days...
    •  
  2. 33 Comments

  3. by   mastiff38
    I don't know a lot about the shot personally, but I've heard the side effects are not so fun and it isn't worth it. But it would be nice to get some first-hand info from anyone who's using it... anyone out there?

    I also recently heard something about a new pill coming out that also puts you on a 3-month cycle like the shot, only with less side effects. Can't remember where I heard about it. Does anyone know anything about this new pill?
  4. by   OBNURSEHEATHER
    Yup, I only had a period 4x a year.

    Unfortunately, they lasted for weeks at a time.

    Heather
  5. by   NurseDennie
    Some people do have some fairly unpleasant side effects. One of them is weight gain!

    I took one shot in an attempt to stop my periods. This was important as my hct and hgb were both in the panic value area. It didn't work for me at all, I still got periods.

    I got a uterine ablation. If you are done with your childbearing, and don't want to have periods anymore, I'd really recommend this. It was quick, easy, painless (I didn't even fill the rx for pain meds I got on the way out the door) and now almost period FREE!!!!

    Love

    Dennie
  6. by   Lausana
    0 times! :hatparty:
  7. by   sphinx
    I've known people on depo who have had protracted priods, weight gain and depression. Others have had little or no problems. A couple years ago I was put on "continuous" birth control pills, where you take them with no placebo for 3-4 months straight then take a week off, to keep you from having a period for that time. I did this due to severe pain and excessive bleeding with my period. In my case I had bleeding every day, even with changing my pill every few months to higher doses. Ugh. But it's becoming more common for women to skip the placebo, even if just for "convenience". Go figure. I ended up having a (much needed) hyst. Life is wonderful now!! heehee
  8. by   EmeraldNYL
    I tried Depo and not only did I gain weight, I also had my period non-stop for 3 months on end. I had to switch to the pill cause it was just not working for me. It's pure progesterone so you get all those fun side effects like weight gain, depression, etc...
  9. by   night owl
    Originally posted by OBNURSEHEATHER
    Yup, I only had a period 4x a year.

    Unfortunately, they lasted for weeks at a time.

    Heather
    Really??? ugggghhhhhh .....no way!
  10. by   OBNURSEHEATHER
    Yup. I got the shot 3 times. My periods were 1 week, 2 weeks, and 4 weeks long. I was scared to get another one at the exponential rate at which they were growing.

    Heather
  11. by   kcsunshyn8
    The new pill that Mastiff is talking about is called "Seasonale" or something of that sort. I was at my gyno a few weeks back and asked her if was ok that i skipped my placebo and she said there was no problem with it and that they are even coming out w/ a new pill(the seasonale) so that women only get their periods 3 or 4 times a year. My gyno went into how men invented the pill and they figured that women "need" to get their periods, when really we medically dont have to if we dont want to. So all in all she said taking the pill continuously without the placebo is fine..although some might experience spotting the first couple times...but I havent.
    ~Kerry~
  12. by   Lausana
    Originally posted by EmeraldNYL
    It's pure progesterone so you get all those fun side effects like weight gain, depression, etc...
    You mean that's not just part of being female??!
  13. by   SmilingBluEyes
    DEPO SUX! I hated it, would never again use it. It made me emotionally a wreck, I gained 20 lb and it did NOT stop MY periods any. TOTALLY NOT WORTH IT AND I WOULD NEVER, EVER RECOMMEND IT TO ANYONE EVER, as an OB nurse and a previous user. I hated it! Is that strong enough??? (lol)
  14. by   SmilingBluEyes
    DEPO SUX, I would never recommend it as a OB nurse or previous user. I bled all the time., gained 20 lb and it messed up my emotions in the worst way. Would rather shoot myself than use that again.

close